Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Transversality theorems for the weak topology


Author: Saurabh Trivedi
Journal: Proc. Amer. Math. Soc. 141 (2013), 2181-2192
MSC (2010): Primary 58A35, 57R35; Secondary 32H02, 32Q28, 32S60
Published electronically: January 11, 2013
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In 1979, Trotman proved, using the techniques of the Thom transversality theorem, that under some conditions on the dimensions of the manifolds under consideration, openness of the set of maps transverse to a stratification in the strong (Whitney) topology implies that the stratification is $ (a)$-regular. Here we first discuss the Thom transversality theorem for the weak topology and then give a similiar kind of result for the weak topology under very weak hypotheses. Recently, several transversality theorems have been proved for complex manifolds and holomorphic maps. In view of these transversality theorems we also prove a result analogous to Trotman's result in the complex case.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 58A35, 57R35, 32H02, 32Q28, 32S60

Retrieve articles in all journals with MSC (2010): 58A35, 57R35, 32H02, 32Q28, 32S60


Additional Information

Saurabh Trivedi
Affiliation: LATP (UMR 6632), Centre de Mathématiques et Informatique, Université de Provence, 39 rue Joliot-Curie, 13013 Marseille, France
Address at time of publication: LATP (UMR 7353), Centre de Mathématiques et Informatique, Aix-Marseille Université, 39 rue Joliot-Curie, 13453 Marseille Cedex 13, France
Email: saurabh@cmi.univ-mrs.fr

DOI: http://dx.doi.org/10.1090/S0002-9939-2013-11496-6
PII: S 0002-9939(2013)11496-6
Keywords: Transversality, stratifications, weak topology
Received by editor(s): July 13, 2011
Received by editor(s) in revised form: September 5, 2011, and September 28, 2011
Published electronically: January 11, 2013
Communicated by: Franc Forstneric
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.